Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 342, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 22, 2011, 6:12 AM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 22, 2011, 6:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Andrew County, MO, Holt County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 153 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KEAX 221112
SVREAX
MOC003-087-147-221145-
/O.NEW.KEAX.SV.W.0342.110822T1112Z-110822T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 AM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
EASTERN HOLT COUNTY IN NORTHWEST MISSOURI...
SOUTH CENTRAL NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 645 AM CDT
* AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
MAITLAND...OR 11 MILES NORTHEAST OF MOUND CITY...AND MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FILLMORE AROUND 635 AM CDT.
SAVANNAH AROUND 645 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4028 9500 4014 9484 3996 9477 3990 9495
3990 9501 3987 9503 4006 9515 4021 9516
TIME...MOT...LOC 1112Z 337DEG 30KT 4020 9505
WIND...HAIL 60MPH 1.00IN
$$
DB1 follow-up statement
897
WWUS53 KEAX 221126
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT MON AUG 22 2011
MOC003-087-147-221145-
/O.CON.KEAX.SV.W.0342.000000T0000Z-110822T1145Z/
HOLT MO-NODAWAY MO-ANDREW MO-
626 AM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ANDREW...SOUTH CENTRAL NODAWAY AND EASTERN HOLT COUNTIES UNTIL 645 AM
CDT...
AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF MAITLAND...OR 12 MILES EAST OF MOUND CITY...MOVING
SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FILLMORE AROUND 635 AM CDT.
SAVANNAH AROUND 645 AM CDT.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 60 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4028 9500 4014 9484 3996 9477 3990 9495
3990 9501 3987 9503 4006 9515 4021 9516
TIME...MOT...LOC 1126Z 337DEG 30KT 4009 9499
WIND...HAIL 60MPH 1.50IN
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:48 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 22, 3:48 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 AM CDT MON AUG 22 2011 .DISCUSSION... WIND PROFILERS ACROSS SOUTH CENTRAL NEBRASKA INDICATE THAT A WEAK /25 KTS/ LOW LEVEL JET IS PUSHING ON THE NORTHEAST FLANK OF THE RIDGE THAT IS DOMINATING THE WESTERN 3/4 OF THE CONUS. RESULTING WARM AIR ADVECTION ACROSS THE NEBRASKA-IOWA BORDER HAS RESULTED IN THE DEVELOPMENT OF A BAND OF THUNDERSTORM ACTIVITY WITHIN THE NORTHWEST FLOW THAT WILL EFFECT NORTHERN MISSOURI BEFORE SUNRISE. WHILE THERE IS SOME MODEST 0-6KM SHEAR OF 40 KNOTS NOTED ACROSS NORTHERN MISSOURI OFF THE SPC ANALYSIS PAGE...IT IS ALSO NOTED THAT THE STORMS EXIST IN AN AREA OF MARGINAL INSTABILITY. SO...WHILE PULSE SEVERE WEATHER /LARGE HAIL AND DAMAGING WINDS/ CAN NOT BE RULED OUT...IT ALSO IS LOOKING UNLIKELY DURING THE EARLY MORNING HOURS ACROSS NORTHERN MISSOURI. AFTER SUNRISE...ANY ONGOING STORMS WILL LIKELY BEGIN TO DISSIPATE IN COVERAGE AND INTENSITY AS THE WEAK LOW LEVEL JET MIXES OUT IN THE MORNING...MUCKING UP THE WARM AIR ADVECTION THAT IS FEEDING THE STORMS...THOUGH WITH A SHORTWAVE /CURRENTLY CRESTING THE RIDGE AXIS IN MONTANA-WYOMING/ CONVECTION COULD KEEP PERCOLATING ALONG OR REDEVELOP IN THE AFTERNOON HOURS AS SOME MODEST WARM AIR ADVECTION PERSISTS ACROSS WESTERN MISSOURI. WILL LIKELY HAVE TO MAKE LAST MINUTE ADJUSTMENTS TO POPS AT ISSUANCE TIME TO FINE TUNE LIKELY POPS THROUGH THE MID-MORNING HOURS...BUT ADJUSTED CHANCE POPS FOR THE AFTERNOON HOURS AND EVENING HOURS TO FOCUS ON THE WESTERN HALF OF THE FORECAST AREA WHERE THE BEST ISENTROPIC RESPONSE SHOULD BE SEEN AS THE SHORTWAVE PASSES. PULSE SEVERE ACTIVITY WILL BE POSSIBLE WITH ANY STORMS THAT POP UP TODAY. FOR TUESDAY...EARLY MORNING NOCTURNAL THUNDERSTORMS VERY WELL MAY SPRING BACK INTO EXISTENCE AS ANOTHER SHORTWAVE SHIFTS THROUGH THE NORTHERN PLAINS...RESULTING IN A QUICK RETURN OF ISENTROPIC LIFT IN THE MOISTURE PLUME THAT THE RIDGE WILL STILL BE FEEDING ACROSS MISSOURI. HOWEVER...BY WEDNESDAY...AN AMPLIFYING SHORTWAVE MOVING THROUGH THE CANADIAN PLAINS WILL PUSH A COLD FRONT SOUTH INTO THE PLAINS. AS THIS OCCURS THE MOISTURE PLUME THAT HAS BEEN FEEDING THE NOCTURNAL CONVECTION THAT HAS BEEN VISITING THE CENTRAL PLAINS FOR THE PAST FEW NIGHTS WILL SHIFT SOUTH AHEAD OF THE FRONT. THIS SHOULD KEEP THE WEATHER ACROSS OUR REGION DRY AS THE FRONT MOVES THROUGH...THOUGH THE LATE DAY TIMING OF ITS PASSAGE SHOULD ALLOW TEMPERATURES TO SORE BACK WELL ABOVE NORMAL DURING THE AFTERNOON HOURS. CURRENTLY HAVE NUMBERS PENCILED IN FOR WEDNESDAY THAT WOULD INDICATE A HEAT ADVISORY MIGHT BE NEEDED FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. THURSDAY AND INTO THE WEEKEND...COOLER /NEAR NORMAL/ TEMPERATURES SHOULD PREVAIL BEHIND THE FRONT THAT WILL SETTLE SOUTH THROUGH KANSAS-MISSOURI WEDNESDAY NIGHT. THIS WILL KEEP THE REGION FREE OF STORMS THROUGH THE TAIL END OF THE WORK WEEK. ANOTHER MODEST FRONTAL BOUNDARY WILL SETTLE SOUTH OVER THE WEEKEND...BUT AT THIS TIME THE MAIN FOCUS FOR ACTIVITY LOOKS TO BE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES AS THE RIDGE WILL HAVE FLATTENED SIGNIFICANTLY... MAKING FOR A MORE SHALLOW NORTHWEST FLOW WHICH MIGHT NOT BE ABLE TO STEER ACTIVITY AS FAR SOUTH AS MISSOURI. CUTTER && .AVIATION... NOCTURNAL CONVECTION HAS ERUPTED AS EXPECTED ACROSS WEST CENTRAL NEBRASKA...WITH RECENT SATELLITE IMAGERY SHOWING ELEVATED INSTABILITY IN THE FORM OF ACCAS ACROSS EASTERN NEB INTO WRN IA. LOOKING LESS LIKELY THAT THUNDERSTORMS WOULD IMPACT THE TERMINALS OVERNIGHT...WITH THE CLOSEST ACTIVITY TO REMAIN NORTH AND EAST OF THE TERMINALS ALONG THAT AXIS. GIVEN CLEAR SKIES AND CALM WINDS...WILL MAINTAIN FOG AT KSTJ. VFR CONDITIONS SHOULD PERSIST WITH WINDS GRADUALLY TRENDING TOWARD THE EAST-SOUTHEAST AND EVENTUALLY SOUTHEAST ON MONDAY WITH SPEEDS AROUND 8 KNOTS. GIVEN THE PROXIMITY TO THE SURFACE AND ELEVATED BOUNDARIES...CANNOT RULE OUT AN ISOLATED THUNDERSTORM AT ANY TIME TOMORROW /ESPECIALLY AFTERNOON/...BUT CONFIDENCE AND COVERAGE IN THE ABSENCE OF LARGE SCALE FORCING DO NOT WARRANT MENTION AT THIS TIME. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 22, 5:15 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 AM CDT MON AUG 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 515 AM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ONGOING EARLY MONDAY ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA ARE EXPECTED TO DISSIPATE BY MID-MORNING. HOWEVER...ADDITIONAL SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS ACROSS WESTERN MISSOURI...WITH THE ACTIVITY LINGERING THROUGH THE NIGHT. ANY OF TODAYS STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE FROM NORTH CENTRAL INTO NORTHEAST MISSOURI TUESDAY AFTERNOON AND EVENING. DUE TO A WARM LAYER OF AIR IN THE LOW TO MIDDLE LAYER OF THE ATMOSPHERE...THE SEVERE WEATHER RISK APPEARS LOW AT THIS TIME. HOWEVER...ANY STORMS THAT ARE ABLE TO OVERCOME THIS LAYER OF WARM AIR WOULD BECOME SEVERE QUICKLY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT DUE TO THE SCATTERED AND INTERMITTENT NATURE OF THE SEVERE THREAT. CUTTER
In the hours before
Special weather statement, Aug 22, 6:04 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 AM CDT MON AUG 22 2011
MOZ001-221145-
ATCHISON MO-
604 AM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 645 AM CDT...
AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMBURG...OR 16 MILES NORTHWEST OF TARKIO...
MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WATSON AROUND 615 AM CDT.
ROCKPORT AND PHELPS CITY AROUND 625 AM CDT.
TARKIO AROUND 630 AM CDT.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 106 AND 123.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4058 9539 4044 9529 4031 9558 4044 9564
4050 9569 4053 9564 4056 9566 4056 9569
4058 9571 4058 9552
TIME...MOT...LOC 1104Z 332DEG 25KT 4057 9557
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:06 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 39 min |
| Aug 22, 5:43 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 47 min |
| Aug 22, 6:04 AM CDT | Special Weather Statement | EAX | Atchison | 41 min |
| Aug 22, 6:45 AM CDT | Special Weather Statement | EAX | Andrew | 45 min |
| Aug 22, 7:20 AM CDT | Special Weather Statement | EAX | Clinton | 25 min |
| Aug 22, 7:43 AM CDT | Special Weather Statement | EAX | Clay, Clinton | 32 min |
| Aug 22, 8:09 AM CDT | Special Weather Statement | EAX | Clay, Ray | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.